Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 6, 2001, 5:59 PM EDT for Camden County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 6, 2001, 5:59 PM EDT (21:59 UTC)
- Expired
- Jun 6, 2001, 6:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Camden County, GA
The radar
The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:00 PM EDT | Hail 0.75 | White Oak, GA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 062200 SVRJAX GAC039-062245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 559 PM EDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAMDEN COUNTY IN SOUTHEAST GEORGIA * UNTIL 645 PM EDT * AT 559 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WEST OF INTERSTATE 95...MOVING NORTH AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 645 PM EDT... WOODBINE AND COLESBURG... WAVERLY AND DOVER BLUFF... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. LAT...LON 3086 8192 3077 8170 3105 8144 3110 8174 $$ SHASHY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:45 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 6, 2:45 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT WED JUN 06 2001 CURRENTLY...RADAR LOOP SHOWS CONVECTION FIRING MOSTLY OVER THE FL PORTION OF CWA...AND ALONG SEA BREEZE FRONTS. AFTN TEMPS IN THE LOWER 90S HELPING TO SET OFF CONVECTION OVER MARION AND PUTNAM COS ATTM...WITH OTHER WDLY SCT CELLS OVER OKEFENOKEE AND NRN ZONES. RIDGE AXIS WAS LOCATED OVER N CENTRAL FL ATTM WITH REMNANTS OF ALLISON OVER ERN TX WITH DEEP LAYER MOISTURE OVER LA AND SRN MS. FORECAST...WILL KEEP A GOOD CHANCE OF POPS GOING FOR MOST OF THE FA TONIGHT AS CONVECTION SLOW TO COME TO AN END. THINK BEST CHANCES WILL AGAIN BE IN THE FL ZONES DUE TO SEA BREEZE COLLISIONS AND OUTFLOW BOUNDARIES SO WILL LEAN TOWARD LITTLE HIGHER POPS THERE. MODELS IN REASONABLY GOOD AGREEMENT INDICATING MEAN RIDGE AXIS TO SHIFT SWD THRU FRI WITH WINDS BECOMING SW TO W BELOW 500 MB. MODELS SIMILARLY MAINTAIN HIGH DEEP LAYER MOISTURE OVER THE AREA...BUT TIMING DIFFERENCES NOTED WITH SHORTWAVE ENERGY OVER TOP OF RIDGE OVER SE U.S. FRONTAL BOUNDARY LOOKS LIKE IT WILL STALL OVER CENTRAL GA AREA FRI NIGHT WITH FRONTAL WAVE OVER NRN GA BASED ON COMPROMISE BTN AVN AND ETA. WILL BE GOING ABOVE NGM POPS AGAIN...CLOSER TO MAV GUIDANCE. IN ADDITION...MAV TEMPS LOOK A LITTLE MORE CLOSE TO REALITY. MARINE...WINDS S TO SE AROUND 15 KT PER COASTAL OBS. SAUF1 RECENT CAME UP TO 17 KT. WINDS SLOWLY SHIFT AROUND TO SW LATE TONIGHT AND THU MORNING. BOUNDARY LAYER WINDS FROM WSW WILL INHIBIT SEA BREEZE PROGRESSION INLAND THU AND LIKELY FRI SO WILL MAINTAIN MOSTLY S TO SW WINDS AOB 15 KT. WILL THROW OUT NGM SOLUTION FRI FOR NW WINDS AND USE ETA/AVN BLEND FRI. EXTDD...FRONT STALLED OVER SRN GA SAT INTO EARLY MON WILL KEEP FA IN MOIST THREAT OF AFTN CONVECTION SO WILL BEEF UP MENTION OF POPS FOR WEEKEND. WILL ALSO MENTION ISOL TO WIDELY SCT POPS EARLY PART OF WORK WEEK. PRELIM AMG 70/90/71/86 5657 SSI 74/86/73/84 4657 JAX 72/90/71/87 5757 GNV 70/90/71/88 5757 02 .JAX... .FL...NONE. .GA...NONE.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:16 PM EDT | Severe Thunderstorm Warning | JAX | Ware | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.